Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 65, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 1, 2010, 2:54 PM CDT for Crenshaw County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2010, 2:54 PM CDT (19:54 UTC)
- Expired
- Jun 1, 2010, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242
WUUS54 KMOB 011954
SVRMOB
ALC041-012030-
/O.NEW.KMOB.SV.W.0065.100601T1954Z-100601T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT TUE JUN 1 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 330 PM CDT
* AT 250 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 2 MILES SOUTH OF LUVERNE...AND
MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN CRENSHAW COUNTY AT 310 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS SLOW MOVING STORM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER...TURN AROUND AND DON'T DROWN!
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3147 8628 3154 8628 3154 8629 3150 8633
3150 8636 3146 8640 3153 8640 3153 8649
3154 8651 3166 8650 3167 8645 3169 8645
3179 8629 3169 8614 3167 8614
TIME...MOT...LOC 1954Z 039DEG 18KT 3166 8628
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:30 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 1, 12:30 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CDT TUE JUN 1 2010 .AVIATION...(18Z ISSUANCE)...CURRENT ACTIVITY OVER THE SOUTHERN HALF OF THE FA IS EXPECTED TO CONTINUE THROUGH THE REST OF THE AFTERNOON...THEN TAPER OFF. OVERNIGHT TSRA ARE EXPECTED TONIGHT...WITH A GOOD CHANCE THEY WILL AFFECT THE COASTAL AIRPORTS AFTER MIDNIGHT IN THROUGH SUNRISE. FROM SUNRISE...THIS ACTIVITY WILL MOVE INLAND. /16 && .SHORT TERM...(TODAY AND TONIGHT)DEEP LAYERED MOISTURE COMBINED WITH MODERATE INSTABILITY ACROSS MUCH OF THE REGION AND PERSISTENT ONSHORE FLOW WILL CONTINUE TO GIVE WAY TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CWFA THIS MORNING CONTINUING THROUGH EARLY TONIGHT. LATEST SFC MAP SHOWS A RATHER WEAK PRESSURE FIELD ACROSS THE REGION THIS MORNING WITH HIGH PRESSURE CENTERED OFF THE CAROLINA/GEORGIA COAST PROGGED TO WEAKEN MOSTLY TO THE WEST OR OVER LAND THIS AFTERNOON MAINLY FROM DAYTIME HEATING COMBINED WITH WEAK FORCING IN THE MID LEVELS FROM MID TO UPPER LEVEL TROF LIFTING OFF TO THE EAST AND NORTH THROUGH TONIGHT. THIS PATTERN WILL EVENTUALLY GIVE WAY TO A BROAD SFC TO MID LEVEL RIDGE OF HIGH PRESSURE COVERING MUCH OF THE DEEP SOUTH AND NORTHERN GULF BY 12Z WED...THUS GIVING WAY TO LESS COVERAGE OF SHOWERS AND THUNDERSTORMS LATE TONIGHT AND EARLY WED. FOR TODAY EXPECT BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS TO OCCUR LATE THIS MORNING AND THIS AFTERNOON OVER INLAND AREAS OF SOUTHWEST AL AND SOUTHEAST MS GENERALLY NORTH OF A LINE FROM WIGGINS MS TO BREWTON TO FLORALA IN AL. AS FOR TEMPS WILL LEAN TOWARDS THE WARMER MAV/MET GUIDANCE THROUGH TONIGHT DUE TO PERSISTENT CLOUDINESS AND PRECIP ACROSS THE REGION. /32 WEDNESDAY THROUGH THURSDAY NIGHT...SURFACE RIDGE WILL PERSIST ACROSS THE NORTHERN GULF AS A WEAK TROUGH...REMNANTS OF THE WEEKEND UPPER LOW LINGERS ACROSS THE AREA. THIS WITH THE ENHANCED CONVERGENCE OF THE SEA BREEZE SHOULD BE ENOUGH TO WARRANT ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. CONVECTION WILL START WITH THE EARLY MORNING COASTAL SHOWERS THEN EXPAND INLAND WITH THE SEA BREEZE. A SLIGHTLY STRONGER UPPER TROUGH ON THURSDAY SHOULD GENERATE ANOTHER ACTIVE DAY FOR SHOWERS AND THUNDERSTORMS. EXPECT CHANCE FOR SHOWERS AND THUNDERSTORMS TO LINER OVERNIGHT WEDNESDAY AS THE TROUGH APPROACHES BUT CHANCES DECREASING THURSDAY EVENING. PRECIPITABLE WATER VALUES UP AROUND 2 INCHES WITH THE GFS SOMEWHAT HIGH THAN THE NAM BUT MORE THAN ENOUGH FOR SOME LOCALLY HEAVY AMOUNTS TO OCCUR SOMEWHERE ACROSS THE FORECAST AREA WEDNESDAY AND THURSDAY. HIGH TEMPERATURES CLOSE TO THE NORMAL OF UPPER 80S WITH NIGHT TIME LOWS A BIT ABOVE NORMAL WITH THE HIGHER NIGHT TIME DEW POINTS. /11 .LONG TERM...(FRIDAY THROUGH MONDAY)SHOWERS AND THUNDERSTORMS AGAIN FRIDAY AREA WIDE WITH THE HIGHER POPS(30 AND 40%) ASSOCIATED WITH THE SEA BREEZE. THE UPPER TROUGH WILL BE JUST ABOUT OVER THE THE AREA FRIDAY AND THE DEEPER MOISTURE WILL BE MOVING EAST OF THE FORECAST AREA. THE SURFACE RIDGE BUILDS WEST ACROSS THE NORTHERN GULF OF MEXICO THROUGH THE WEEKEND AS THE UPPER PATTERN FLATTEN OUT. MAINLY ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE SEA BREEZE FRONT OVER THE WEEKEND. HIGH TEMPERATURES WILL WARM INTO THE MID AND POSSIBLY A FEW UPPER 90S OVER THE INTERIOR EAST FOR THE WEEKEND AND FIRST PART OF THE WEEK AS WINDS BECOME MORE WEST TO SOUTHWEST. MAY BEGIN TO SEE SOME HEAT INDICES BETWEEN 100 AND 105 OVER THE WEEKEND WITH THE DEW POINTS REMAINING GENERALLY IN THE LOW 70S. /11 && .MARINE...A PERSISTENT ONSHORE FLOW WILL CONTINUE THROUGH MUCH OF THE WEEK STARTING OUT FROM SOUTH SOUTHWEST TODAY...TONIGHT AND EARLY WED SHIFTING TO THE SOUTH SOUTHEAST BY LATE WED INTO EARLY THU DUE TO A WEAK SFC TROF OF LOW PRES DEVELOPING SOUTH OF THE MOUTH OF THE MS RIVER TRACKING NORTHWARDS TOWARDS THE AL/NWFL COAST. WITH HIGH PRESSURE STRONGER TO THE EAST COMBINED WITH THE WEAK TROF OF LOW PRES MOVING EAST OVER THE NORTH CENTRAL GULF BY WED EVE SOUTHERLY WINDS WILL INCREASE TO AROUND 15 KNOTS WITH HIGHER GUSTS MOSTLY OVER THE EASTERN HALF OF THE MARINE AREA BY LATE WED NIGHT CONTINUING THROUGH THU AFTERNOON. THIS AREA OF LOW PRES MAY NEED TO BE MONITORED CLOSELY AS WE PROGRESS INTO THE WEEK. AS THE TROF OF LOW PRES EXITS TO THE NORTH AND EAST WINDS WILL BECOME MOSTLY SOUTHWEST LATE IN THE WEEK. SEAS WILL RANGE FROM 1 TO 2 FEET EARLY IN THE WEEK 2 TO 3 FEET BY MIDWEEK SUBSIDING TO 1 TO 2 FEET AGAIN LATE IN THE WEEK. 32/EE && .FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS NEXT FEW DAYS. NO PROBLEMS WITH LOW HUMIDITY FOR A WHILE. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 70 87 70 / 50 40 60 40 PENSACOLA 86 74 87 73 / 40 30 60 50 DESTIN 86 75 85 75 / 40 30 50 50 EVERGREEN 89 68 90 70 / 60 40 60 40 WAYNESBORO 88 67 89 67 / 50 30 50 30 CAMDEN 88 68 90 69 / 60 40 50 30 CRESTVIEW 89 69 90 70 / 50 40 60 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 1, 5:00 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT TUE JUN 1 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-021200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...(TODAY AND TONIGHT)ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING AND SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS THIS AFTERNOON WILL PRODUCE LIGHTNING...BRIEF GUSTY WINDS AND HEAVY RAIN. THUNDERSTORMS WILL DECREASE IN NUMBER BY EARLY EVENING BUT SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST OVER NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AND THURSDAY WITH MAINLY AFTERNOON THUNDERSTORMS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. /11
In the hours before
Special weather statement, Jun 1, 1:20 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 120 PM CDT TUE JUN 1 2010 ALZ059-062-FLZ001-011845- ESCAMBIA-INLAND ESCAMBIA-UPPER BALDWIN- 120 PM CDT TUE JUN 1 2010 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND BALDWIN COUNTIES... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF I65 AND CR 47...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NOKOMIS...FREEMANVILLE AND I65 AND CR 1 THROUGH 145 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jun 1, 1:52 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 152 PM CDT TUE JUN 1 2010 ALZ060-011915- COVINGTON- 152 PM CDT TUE JUN 1 2010 ...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY... AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF HOWELLS...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GREEN BAY...ESTOTHEL AND ONYCHA THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:31 AM CDT | Special Marine Warning | MOB | 44 min | |
| Jun 1, 12:46 PM CDT | Special Marine Warning | MOB | 44 min | |
| Jun 1, 1:50 PM CDT | Areal Flood Advisory | MOB | Baldwin | 115 min |
| Jun 1, 3:52 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 53 min |
| Jun 1, 5:24 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.